The weak capacity of averaged channels

  • R. Ahlswede


Coding theorem and weak converse of the coding theorem are proved for averaged semicontinuous stationary channels and for almost periodic discrete channels, whose phases are statistically known. Explicit formulas for the capacities are given. The strong converses of the coding theorems do not hold.


Stochastic Process Probability Theory Mathematical Biology Explicit Formula Stationary Channel 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Ahlswede, R.: BeitrÄge zur Shannonschen Informationstheorie im Falle nichtstationÄrer KannÄle. Z. Wahrscheinlichkeitstheorie verw. Geb. 10, 1–42 (1968).Google Scholar
  2. 2.
    - Zur starken Umkehrung des Codingtheorems für halbstetige Simultankanäle. unpublished.Google Scholar
  3. 3.
    Blackwell, D., L. Breimann, and I. Thomasian: The capacity of a class of channels. Ann. math. Statistics 30, 1229–1241 (1960).Google Scholar
  4. 4.
    Hu Guo Ding: On the informationstability of a sequence of channels. Theor. Probab. Appl. 7, 258–269 (1962).Google Scholar
  5. 5.
    Jacobs, K.: Almost periodic channels. Colloquium on Combinatorial Methods in Probability Theory. Aarhus 1962.Google Scholar
  6. 6.
    Kesten, H.: Some remarks on the capacity of compound channels in the semicontinuous case. Inform. and Control 4, 169–184 (1961).Google Scholar
  7. 7.
    Kiefer, J., and J. Wolfowitz: Channels with arbitrarily varying channel. Probability functions. Inform. and Control 5, 44–54 (1962).Google Scholar
  8. 8.
    Wolfowitz, J.: Simultaneous channels. Arch. rat. Mech. Analysis 4, 371–386 (1960).Google Scholar
  9. 9.
    —: Channels without capacity. Inform. and Control 6, 49–54 (1963).Google Scholar
  10. 10.
    —: The coding of messages subject to chance errors. Illinois J. Math. 1, 591–606 (1957).Google Scholar

Copyright information

© Springer-Verlag 1968

Authors and Affiliations

  • R. Ahlswede
    • 1
  1. 1.Department of MathematicsThe Ohio State UniversityColumbusUSA

Personalised recommendations